MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R
Model Number 02.12.0517FR
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 1 year and 11 months after primary, the patient came in reporting anterior knee pain and the cause is unknown.The surgeon resurfaced the patient's natural patella and revised the insert (17mm) with a thinner one (14mm) and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 20-dec-2024: lot 2001741: (b)(4) items manufactured and released on 16-mar-2020.Expiration date: 2025-03-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: the surgeon resurfaced the patient's natural patella, which is a common practice in case of not patella resurfacing during primary surgery, and there is no alleged device deficiency or contributing factor associated with this occurrence.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21093043
Report Number3005180920-2024-01154
Device Sequence Number21125024
Product Code JWH
UDI-Device Identifier07630030826863
UDI-Public07630030826863
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model Number02.12.0517FR
Device Lot Number2001741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2020
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight107 KG
Patient RaceWhite